Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 31, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 7, 2019, 5:46 PM CDT for Maries County, Miller County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2019, 5:46 PM CDT (22:46 UTC)
- Expired
- Apr 7, 2019, 6:12 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Maries County, MO, Miller County, MO
The radar
The St Louis radar (KLSX), 142 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:01 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 7, 3:01 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Springfield MO 301 PM CDT Sun Apr 7 2019 .SHORT TERM...(This evening through Monday) Issued at 238 PM CDT Sun Apr 7 2019 Even though showers and storms have not yet developed, our area remains in the warm sector ahead of an advancing cold front over eastern Kansas this afternoon. Dewpoint temperatures were in the upper 50s to lower 60s, and the latest RAP soundings using the Near Storm Environment Awareness program show current surface based CAPE over 2000 j/kg. 0-6km bulk shear is marginal with values at or below 30 knots. While better low level moisture remains well to our south, think storm development will be possible along the front from later this afternoon through tonight. Monday still looks warm and dry with highs once again reaching the 70s. .LONG TERM...(Monday Night through Sunday) Issued at 238 PM CDT Sun Apr 7 2019 Mainly monitoring trends with the storm system deepening over the central High Plains on Wednesday and moving across our region Wednesday night and Thursday. Initial concern will be increasing southwest winds that will have the potential to gust to over 30 mph, especially Wednesday afternoon and evening. There is pretty decent consistency on the placement of the surface and upper level low over southeast Nebraska Thursday morning, but some differences on precipitation placement. In fact it looks like some areas may get missed altogether on precip as a well developed dry slot is progged to move over our area. For now have maintained very low precip chances as it appears there will be access to gulf moisture. Next concern will be the colder temperatures spilling into our area behind this system on Thursday-Saturday. Both the ECMWF and GFS have the 540 dm thickness line bisecting our forecast area on Friday afternoon. Only slight rebounding in thickness shows up by Saturday morning. Thus confidence remains fairly high in the temperature trends for later this week. Later in the weekend an upper level trough moving across the southern Plains could bring rain to the region during the latter part of the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1231 PM CDT Sun Apr 7 2019 Quiet weather is expected for the region into this afternoon. High clouds will move across the region with the potential this afternoon and evening for some isolated showers or storms. Storms will mainly be a concern for the Branson terminal however. Surface winds will shift from the south to the northeast bu this evening as a cold front moves through the area. && .FIRE WEATHER... Issued at 238 PM CDT Sun Apr 7 2019 On Wednesday afternoon we could see some fire weather concerns as southwest winds increase to over 30 mph at times while temperatures rise into the 80s and minimum relative humidities fall below 40 percent. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Hatch FIRE WEATHER...Terry
Hazardous weather outlook, Apr 7, 3:35 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 335 PM CDT Sun Apr 7 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 335 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Isolated to scattered Thunderstorms are expected to develop late this afternoon or early this evening and continue into tonight as a cold front moves across the region. Strong to severe thunderstorms will be possible south of Interstate 44, with the highest chances over south central Missouri. The strongest storms will be capable of producing damaging winds gusts over 60 mph and hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another strong storm system is expected to move into the Plains Wednesday with strong winds leading to an elevated threat for grass fires...followed by thunderstorm chances on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Special weather statement, Apr 7, 5:31 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
531 PM CDT SUN APR 7 2019
MOZ057-072315-
Miller MO-
531 PM CDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MILLER COUNTY UNTIL
615 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Osage Beach, moving east at 20 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Iberia... Ulman...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3817 9219 3816 9218 3803 9219 3813 9252
3823 9247 3823 9219
TIME...MOT...LOC 2230Z 270DEG 19KT 3817 9245
RunnelsThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:31 PM CDT | Special Weather Statement | SGF | Miller | 44 min |
| Apr 7, 6:07 PM CDT | Special Weather Statement | SGF | Ozark | 38 min |
| Apr 7, 6:48 PM CDT | Special Weather Statement | SGF | Ozark | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.